Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 31, NWS New York, NY

March 15, 2011

NWS New York, NY issued this small craft advisory at Mar 15, 2011, 3:27 AM EDT. It took effect at Mar 16, 2011, 3:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2011, 3:27 AM EDT (07:27 UTC)
In effect from
Mar 16, 2011, 3:00 AM EDT
Expired
Mar 16, 2011, 3:19 PM EDT
In force
12 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WHUS71 KOKX 150727
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
327 AM EDT TUE MAR 15 2011

...GUSTY WINDS AND ROUGH SEAS LATE TONIGHT INTO WEDNESDAY...

ANZ335-338-345-151530-
/O.NEW.KOKX.SC.Y.0031.110316T0700Z-110316T1800Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
327 AM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 2 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 2 PM EDT WEDNESDAY. 

* LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE
  SOUTH SHORE BAYS

* WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-355-151530-
/O.NEW.KOKX.SC.Y.0031.110316T0700Z-110316T2200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
327 AM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM EDT WEDNESDAY. 

* LOCATION...THE WESTERN AND CENTRAL COASTAL OCEAN WATERS.

* WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...5 TO 8 FT.

* TIMING...THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH
  WEDNESDAY MORNING. THE HIGHEST SEAS WILL BE WEDNESDAY MORNING
  INTO THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-151530-
/O.NEW.KOKX.SC.Y.0031.110316T1000Z-110316T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
327 AM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 2 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM EDT WEDNESDAY. 

* LOCATION...EASTERN LONG ISLAND SOUND AND EASTERN BAYS.

* WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THE STRONGEST WINDS WILL BE WEDNESDAY MORNING INTO
  EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-151530-
/O.NEW.KOKX.SC.Y.0031.110316T1000Z-110316T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
327 AM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT WEDNESDAY. 

* LOCATION...EASTERN COASTAL OCEAN WATERS.

* WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...5 TO 8 FT.

* TIMING...THE STRONGEST WINDS WILL BE WEDNESDAY MORNING INTO THE
  EARLY AFTERNOON. THE HIGHEST SEAS WILL BE LATE WEDNESDAY
  MORNING INTO WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
628 
WHUS71 KOKX 151439
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1039 AM EDT TUE MAR 15 2011

...GUSTY WINDS AND ROUGH SEAS LATE TONIGHT INTO WEDNESDAY...

ANZ335-338-345-152245-
/O.CON.KOKX.SC.Y.0031.110316T0700Z-110316T1800Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1039 AM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM EDT
WEDNESDAY. 

* LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND 
  THE SOUTH SHORE BAYS 

* WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH 
  WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-355-152245-
/O.CON.KOKX.SC.Y.0031.110316T0700Z-110316T2200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1039 AM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM EDT
WEDNESDAY. 

* LOCATION...THE WESTERN AND CENTRAL COASTAL OCEAN WATERS.

* WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...5 TO 8 FT.

* TIMING...THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH 
  WEDNESDAY MORNING. THE HIGHEST SEAS WILL BE WEDNESDAY MORNING 
  INTO THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-152245-
/O.CON.KOKX.SC.Y.0031.110316T1000Z-110316T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
1039 AM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT
WEDNESDAY. 

* LOCATION...EASTERN LONG ISLAND SOUND AND EASTERN BAYS.

* WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THE STRONGEST WINDS WILL BE WEDNESDAY MORNING INTO 
  EARLY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-152245-
/O.CON.KOKX.SC.Y.0031.110316T1000Z-110316T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1039 AM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
WEDNESDAY. 

* LOCATION...EASTERN COASTAL OCEAN WATERS.

* WINDS...SOUTH 15 TO 25 KT.

* SEAS/WAVES...5 TO 8 FT.

* TIMING...THE STRONGEST WINDS WILL BE WEDNESDAY MORNING INTO 
  THE EARLY AFTERNOON. THE HIGHEST SEAS WILL BE LATE WEDNESDAY 
  MORNING INTO WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
339 
WHUS71 KOKX 151940
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
340 PM EDT TUE MAR 15 2011

...GUSTY WINDS AND ROUGH SEAS LATE TONIGHT INTO WEDNESDAY...

ANZ355-160830-
/O.EXT.KOKX.SC.Y.0031.110316T0700Z-110317T0400Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
340 PM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM WEDNESDAY TO
MIDNIGHT EDT WEDNESDAY NIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 AM WEDNESDAY TO
MIDNIGHT EDT WEDNESDAY NIGHT. 

* LOCATION...THE OCEAN WATERS WEST OF FIRE ISLAND INLET.

* WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...4 TO 6 FT.

* TIMING...THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH 
  WEDNESDAY MORNING. THE HIGHEST SEAS WILL BE WEDNESDAY MORNING 
  INTO THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-160830-
/O.EXT.KOKX.SC.Y.0031.110316T0700Z-110317T1000Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
340 PM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM WEDNESDAY TO 6 AM
EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 AM WEDNESDAY TO
6 AM EDT THURSDAY. 

* LOCATION...THE CENTRAL COASTAL OCEAN WATERS.

* WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...4 TO 7 FT.

* TIMING...THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH 
  WEDNESDAY MORNING. THE HIGHEST SEAS WILL BE WEDNESDAY MORNING 
  INTO THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-160830-
/O.EXT.KOKX.SC.Y.0031.110316T1000Z-110317T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
340 PM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM
EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM WEDNESDAY TO
6 AM EDT THURSDAY. 

* LOCATION...EASTERN COASTAL OCEAN WATERS.

* WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...4 TO 7 FT.

* TIMING...THE STRONGEST WINDS WILL BE WEDNESDAY MORNING INTO 
  THE EARLY AFTERNOON. THE HIGHEST SEAS WILL BE LATE WEDNESDAY 
  MORNING INTO WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-160830-
/O.CON.KOKX.SC.Y.0031.110316T0700Z-110316T1800Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
340 PM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM EDT
WEDNESDAY. 

* LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND 
  THE SOUTH SHORE BAYS 

* WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH 
  WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-160830-
/O.CON.KOKX.SC.Y.0031.110316T1000Z-110316T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
340 PM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT
WEDNESDAY. 

* LOCATION...EASTERN LONG ISLAND SOUND AND EASTERN BAYS.

* WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THE STRONGEST WINDS WILL BE WEDNESDAY MORNING INTO 
  EARLY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
756 
WHUS71 KOKX 160658
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
258 AM EDT WED MAR 16 2011

...GUSTY WINDS AND ROUGH SEAS TODAY...

ANZ335-338-345-160800-
/O.CAN.KOKX.SC.Y.0031.110316T0700Z-110316T1800Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
258 AM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

ONLY OCCASIONAL GUSTS UP TO 25 KT WILL BE POSSIBLE TODAY.

$$

ANZ330-340-160800-
/O.CAN.KOKX.SC.Y.0031.110316T1000Z-110316T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
258 AM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

ONLY OCCASIONAL GUSTS UP TO 25 KT WILL BE POSSIBLE TODAY.

$$

ANZ353-355-161500-
/O.EXT.KOKX.SC.Y.0031.110316T0700Z-110316T2200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
258 AM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* LOCATION...THE OCEAN WATERS WEST OF MORICHES ISLAND INLET.

* WINDS...GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 6 FT.

* TIMING...THE STRONGEST WINDS AND SEAS WILL BE LATE THIS MORNING
  INTO EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-161500-
/O.EXT.KOKX.SC.Y.0031.110316T1000Z-110316T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
258 AM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO
6 PM EDT THIS EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM THIS MORNING
TO 6 PM EDT THIS EVENING. 

* LOCATION...EASTERN COASTAL OCEAN WATERS.

* WINDS...GUSTS UP TO 25 KT.

* SEAS/WAVES...4 TO 6 FT.

* TIMING...THE STRONGEST WINDS WILL BE LATE THIS MORNING INTO THE
  EARLY AFTERNOON. THE HIGHEST SEAS WILL BE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
941 
WHUS71 KOKX 161005
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
605 AM EDT WED MAR 16 2011

...GUSTY WINDS AND ROUGH SEAS TODAY...

ANZ350-353-355-162200-
/O.CON.KOKX.SC.Y.0031.000000T0000Z-110316T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
605 AM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* LOCATION...COASTAL OCEAN WATERS.

* WINDS...GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 6 FT.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE LATE THIS
  MORNING INTO THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
587 
WHUS71 KOKX 161919
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
319 PM EDT WED MAR 16 2011


ANZ350-353-355-162030-
/O.CAN.KOKX.SC.Y.0031.000000T0000Z-110316T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
319 PM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS WILL DIMINISH AND SEAS WILL SUBSIDE TONIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 1:48 AM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Mar 15, 1:48 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
148 AM EDT TUE MAR 15 2011

.SYNOPSIS...
HIGH PRESSURE BUILDS IN OVERNIGHT...THEN SLOWLY SLIDES TO THE
EAST INTO WEDNESDAY...AS LOW PRESSURE SLOWLY APPROACHES FROM THE
WEST. THE STORM CROSSES THE REGION LATE WEDNESDAY...WITH HIGH
PRESSURE THEN BUILDING IN THROUGH THURSDAY. A COLD FRONT
APPROACHES FROM THE WEST FRIDAY...THEN SLOWLY CROSSES THE REGION
INTO SATURDAY MORNING...FOLLOWED BY CANADIAN HIGH PRESSURE
BUILDING IN EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
HIGH CLOUDS OVER THE REGION IN RESPONSE TO A 130 KT 300 HPA JET
CENTERED OVER THE CWA PER 00Z RAOBS. THESE CLOUDS WILL SINK TO THE
S/E (CLEARING NYC BY 3Z BASED ON SATELLITE TIMING) AS LOW MID
DECK ERODES FROM N TO S PER LATEST IR SATELLITE TRENDS. RESULT IS
CLEARING OVERNIGHT...AFTER A CLOUDY TO MOSTLY CLOUDY START.

WITH INCREASING SUBSIDENCE INVERSION IN RESPONSE TO DEEP LAYERED
RIDGING BUILDING IN BEHIND THE JET STREAK PER WATER VAPOR...WOULD
EXPECT THE SURFACE TO DE-COUPLE FROM THE BOUNDARY LAYER...ALLOWING
FOR WINDS TO BECOME LIGHT AND VARIABLE AT MOST IF NOT ALL
LOCATIONS OVERNIGHT.

THE COMBINATION OF SKY CONDITIONS TRENDING TOWARDS CLEAR AND WINDS
BECOMING LIGHT AND VARIABLE WILL PROMOTE IMPROVING RADIATIONAL
COOLING CONDITIONS OVERNIGHT...BECOMING NEAR IDEAL RIGHT BEFORE
SUNRISE...WHEN CLIMATOLOGICALLY YOU GET THE LARGEST TEMPERATURE
FALLS. AS A RESULT...UPDATED LOWS TOWARDS LOWER OF 18Z MAV/12Z MET
GUIDANCE...AND UNDERCUT BY A DEGREE OR SO IN NORMALLY COOLER
LOCATIONS.

IN THE IMMEDIATE SHORT TERM THOUGH...THE MID TO HIGH CLOUDS HAVE
PREVENTED TEMPERATURES FROM FALLING AS FAST AS PREVIOUSLY
FORECAST...SO HAVE BUMPED UP HOURLY TEMPERATURES THIS EVENING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
HIGH PRES MOVES THROUGH THE REGION TUE MORNING BEFORE MOVING
OFFSHORE TUE AFTERNOON. HIGHS WILL BE RIGHT AROUND NORMAL...
GENERALLY TOPPING OFF IN THE UPPER 40S TO AROUND 50 ACROSS THE
WESTERN PORTIONS OF THE CWA AND IN THE MID 40S ELSEWHERE.
MEANWHILE...LOW PRES OVER THE GULF COAST STATES WILL TRACK INTO
THE OH VALLEY BEFORE MOVING INTO THE EASTERN GREAT LAKES AND THEN
BECOMES ENVELOPED WITHIN A STRONG LOW PASSING THROUGH CANADA TUE
NIGHT. A SECONDARY LOW WILL FORM OVER THE DELMARVA AREA LATE TUE
NIGHT...AND THAT LOW WILL BE THE ONE TO IMPACT THE LOCAL AREA ON
WED.

CLOUDS INCREASE TUE EVENING...BECOMING OVERCAST BY MIDNIGHT TUE
NIGHT. LOWS WILL DROP INTO THE UPPER 30S ACROSS THE SOUTHERN
PORTIONS OF THE CWA...BUT WILL DROP TO AROUND 30 ACROSS THE
INTERIOR. WITH EVAPORATIONAL COOLING AS DEWPOINT DEPRESSIONS
SLOWLY FALL...WILL EXPECT A WINTRY MIX ACROSS THE LOWER HUDSON
VALLEY AND INTERIOR PORTIONS OF SOUTHERN CT AT ONSET OF PRECIP. A
LIGHT COATING OF SNOW AND ICE IS POSSIBLE...AND WILL MONITOR FOR
POTENTIAL WINTER WEATHER ADVISORY FOR LATE TUE NIGHT THROUGH
DAYBREAK WED.

ELSEWHERE...PRECIP WILL BE RAIN. WITH STRENGTHENING SOUTHERLY FLOW
AND 50+ KT LOW LEVEL JET...RAIN MAY BECOME MODERATE TO HEAVY AT
TIMES FROM LATE WED MORNING THROUGH EARLY WED AFTERNOON. WINDS
SHOULD REMAIN BELOW WIND ADVISORY CRITERIA WED AFTERNOON AS LOW
PRES PASSES THROUGH THE REGION...BUT GUSTY WINDS WILL DEVELOP.

RAIN ENDS FROM WEST TO EAST WED EVENING...AND DRY WEATHER ON TAP
FOR WED NIGHT AS HIGH PRES BUILDS EAST. WITH HIGH PRES SOUTH OF
THE AREA ON THU...SUNNY SKIES WITH A SOUTHERLY FLOW WILL RESULT IN
A MILD DAY WITH HIGHS IN THE LOWER 60S ACROSS NYC AND NE NJ AND IN
THE MID 50S MOST ELSEWHERE. COASTAL AREAS WILL REMAIN IN THE UPPER
40S TO LOWER 50S DUE TO WIND FLOW OFF THE COOLER WATERS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
STARTING OUT THURSDAY NIGHT...FLATTENING UPPER LEVEL RIDGE IN
NORTHEAST WITH A WEAK LOW WELL TO THE NORTH PASSING THROUGH. IN
THE LOCAL REGION THERE WILL BE QUASI-ZONAL FLOW ALOFT WITH SURFACE
HIGH PRESSURE IN THE SOUTHEAST THROUGH FRIDAY. WEATHER WILL BE DRY
WITH SOME INCREASING CLOUDS AHEAD OF THE NEXT SHORTWAVE. WITH A
STRENGTHENING WESTERLY FLOW IN THE LOW TO MID LEVELS...WARMER AIR
WILL BE ADVECTED IN AS 850 TEMPS RISE TO 8 TO 10 DEGREES C...TOOK
WARMER HPC GUIDANCE FOR FRIDAY. TEMPS SHOULD BE RISING WELL INTO
THE 60S. COOLER ALONG THE SHORE WITH INFLUENCE FROM ADVECTION OF
AIR OVER WATERS.

 SHORTWAVE APPROACHES FRIDAY NIGHT AND MOVES THROUGH THE REGION
EARLY SATURDAY. MODEL DIFFERENCES BETWEEN ECMWF AND GFS...WITH GFS
KEEPING MAIN UPPER LEVEL ENERGY WITHIN SOUTHEAST CANADA AND
NORTHERN TIER OF THE NORTHEAST AND THROUGH MAINE. 00Z ECMWF BRINGS
THE ENERGY FARTHER SOUTHWARD WITH A WEAK LOW MOVING FROM FRIDAY
NIGHT THROUGH EARLY SATURDAY. A COLD FRONT WILL BE PASSING THROUGH
DURING THE NIGHT. WITH MARGINAL INSTABILITY WITH THE TIMING OF THE
FRONT...ONLY HAVE SLIGHT CHANCE THUNDER. OTHERWISE...A CHANCE OF
SHOWERS ON FRIDAY NIGHT AND TAPERING OFF SATURDAY MORNING.

DRY WEATHER RETURNS BY SATURDAY AFTERNOON AS UPPER LEVEL SHORTWAVE
AXIS SHIFTS EAST OF THE REGION AND ALLOWS FOR A STRONGER NORTHWEST
 DOWNSLOPE FLOW. GUSTY WINDS FOR SATURDAY WITH CAA AS WINDS BACK
FROM LOW TO MID LEVELS. HIGHS WILL BE ABOUT 5 TO 10 DEGREES
COOLER...MORE REMARKABLE FOR INTERIOR LOCATIONS AWAY FROM THE
COAST.

NORTHWEST FLOW BECOMES MORE WESTERLY AS ANOTHER HIGH PRESSURE RIDGE
BUILDS IN FROM THE WEST SATURDAY NIGHT AND SUNDAY. THIS WILL
CONTINUE TO BUILD IN THROUGH EARLY MONDAY. MOSTLY CLEAR CONDITIONS
WILL BE ESTABLISHED WITH THE SUBSIDENCE FROM THIS HIGH BY SATURDAY
NIGHT AND SUNDAY. CLOUDS WILL INCREASE AHEAD OF THE NEXT UPPER
LEVEL DISTURBANCE ON MONDAY.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE DRIFTS OFFSHORE TODAY...WITH LOW PRESSURE
APPROACHING FROM THE SW LATE TONIGHT.

PRIMARILY VFR CONDITIONS TODAY. EXPECTING THAT IFR CIGS AT KBDR
AND MVFR CIGS AT KGON DISSIPATE SOON BASED ON SURROUNDING OBS
AND SATELLITE IMAGERY...ALTHOUGH LIGHT ONSHORE FLOW MAY HOLD BACK THE
IMPROVEMENT LONGER THAN ANTICIPATED. FOR ALL TERMINALS...A BRIEF
PERIOD OF UPPER-END MVFR CEILINGS POSSIBLE WITHIN ROUGHLY THE 14Z-17Z
TIMEFRAME.

LIGHT AND VARIABLE WINDS THROUGH THE FIRST HALF OF THE MORNING
BECOME SE TO S NEAR 10 KT BY LATE MORNING. SEA BREEZE ENHANCEMENT
BRINGS SOME UNCERTAINTY INTO THE FORECAST DIRECTION.

OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY...

TUE NIGHT-WED...SUB-VFR CONDITIONS WITH RAIN DEVELOPING BY WED
MORNING. MODERATE SE FLOW. LOW LEVEL WIND SHEAR POSSIBLE DURING
WEDNESDAY.
WED NIGHT-THU...VFR.
FRI-SAT...POSSIBLE SUB-VFR IN SCT SHOWERS.

&&

.MARINE...
WINDS HAVE DIED DOWN AWAY FROM NY HARBOR AND VICINITY AND FAR
EASTERN SOUND A BIT FASTER THAN EXPECTED...SO TWEAKED INITIAL
WINDS. OTHERWISE FORECAST FOR OVERNIGHT ON TRACK.

TRANQUIL CONDITIONS THROUGH TUE NIGHT AS HIGH PRES BUILDS THROUGH
THE REGION. LOW PRES APPROACHES TUE NIGHT AND THEN PASSES THROUGH
THE REGION ON WED. WILL EXPECT SMALL CRAFT ADVISORY CONDITIONS ON
ALL WATERS WED WITH SEAS BUILDING TO 6-8 FT ON THE OCEAN WATERS.

CONDITIONS GRADUALLY SUBSIDE TO SUB-ADVISORY CRITERIA NO THU.

FOR LONG TERM FORECAST...WITH WINDS...BEST CHANCE FOR SCA
CRITERIA WOULD BE SATURDAY AFTERNOON WITH CAA BEHIND THE COLD
FRONT. SEAS WILL INCREASE TO GREATER THAN 5 FT ESPECIALLY ACROSS
EASTERN OCEAN WATERS WITH SOUTHERLY SWELL STARTING FRIDAY
AFTERNOON. THESE HIGHER SEAS WILL LINGER THROUGH SATURDAY.

&&

.HYDROLOGY...
FOR ANY MAIN STEM RIVER FLOODING ON THE PASSAIC...CONNECTICUT AND
HOUSATONIC RIVERS...REFER TO THE APPROPRIATE FORECAST OFFICES
PRODUCTS...OR VISIT OUR WEB PAGE AT WEATHER.GOV/NYC FOR EASY
ACCESS.

DRY WEATHER ON TAP FOR THE AREA THROUGH TUE NIGHT. LOW PRES
APPROACHES TUE NIGHT AND MOVES THROUGH THE REGION ON WED. THERE IS
THE POTENTIAL FOR 1/2 TO 1 INCH OF RAIN. THESE AMOUNTS ARE UNDER
HEADWATER GUIDANCE...BUT A FEW PLACES ACROSS NE NJ WILL BE COMING
CLOSE TO FLASH FLOOD GUIDANCE. SO WITH THE GROUND STILL
SATURATED...THIS COULD CAUSE SOME MINOR FLOODING ISSUES IN
NORTHEAST NJ...PARTICULARLY ACROSS FLASHIER SMALL STREAMS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

AVIATION...JC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 3:44 PM EDTFlood WatchOKXBergen, Essex, Passaic, Union18 hr

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.